Alert archive / Virginia / River Flood Warnings in 2016
River Flood Warning 13, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at May 6, 2016, 3:33 AM EDT for Halifax County, Virginia. It took effect at May 6, 2016, 5:34 AM EDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- May 6, 2016, 3:33 AM EDT (07:33 UTC)
- In effect from
- May 6, 2016, 5:34 AM EDT
- Expired
- May 7, 2016, 6:17 PM EDT
- In force
- 37 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 21.39 ft at May 6, 2016, 9:00 PM EDT.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
763
WGUS41 KRNK 060733
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 AM EDT FRI MAY 6 2016
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...
Dan River at South Boston affecting Halifax County
Another 1 to 1.5 inches of rain fell across the Dan River
basin near South Boston since Thursday morning. An additional
quarter inch with locally higher amounts today will cause
the Dan River at South Boston to go into minor flood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
The next scheduled statement will be issued by 11am today.
&&
VAC083-061933-
/O.NEW.KRNK.FL.W.0013.160506T1041Z-160507T1200Z/
/SBNV2.1.ER.160506T1041Z.160506T1800Z.160507T0000Z.NO/
333 AM EDT FRI MAY 6 2016
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the Dan River at South Boston
* from this morning until Saturday morning
* At 03AM Friday the stage was 18.7 feet and rising.
* Flood Stage is 19.0 feet.
* Minor flooding is forecast.
* The river will rise to a crest of 19.2 to 19.4 feet by late
this morning.
* The river is expected to fall below flood stage by late this evening.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural
land and woods.
* Flood history...this crest compares to a previous crest of 19.4
feet on Dec 31 2015.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$8 follow-up statements
652
WGUS81 KRNK 060937
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 AM EDT FRI MAY 6 2016
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
Another 1 to 1.5 inches of rain fell across the Dan River
basin near South Boston since Thursday morning. An additional
quarter inch with locally higher amounts today will keep
minor flooding along the Dan River at South Boston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.wather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued by noon today.
&&
VAC083-061737-
/O.EXT.KRNK.FL.W.0013.160506T0934Z-160507T1312Z/
/SBNV2.1.ER.160506T0755Z.160506T1800Z.160507T0112Z.NO/
537 AM EDT FRI MAY 6 2016
The Flood Warning continues for
the Dan River at South Boston.
* until Saturday morning.
* at 05AM Friday the stage was 19.4 feet and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 20.2 feet by this afternoon.
The river will fall below flood stage tonight.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural
land and woods.
* Flood history...this crest compares to a previous crest of 19.4
feet on Dec 31 2015.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$746
WGUS81 KRNK 061509
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1109 AM EDT FRI MAY 6 2016
...The Flood Warning continues for the following rivers in
Virginia...
Roanoke River at Randolph affecting Charlotte and Halifax Counties
Dan River at South Boston affecting Halifax County
1 to 1.5 inches of rain fell across the middle portion of the Roanoke River basins Thursday. An additional quarter inch with locally higher amounts possible Friday will cause minor flooding at Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued Friday evening.
&&
VAC037-083-062309-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160509T0020Z/
/RNDV2.1.ER.160506T1013Z.160507T0000Z.160508T1220Z.NO/
1109 AM EDT FRI MAY 6 2016
The Flood Warning continues for
the Roanoke River at Randolph.
* until Sunday evening.
* at 10AM Friday the stage was 22.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding expected.
* The river will continue rising to near 23.8 feet by this evening.
The river will fall below flood stage Sunday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on
left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7
feet on Feb 26 2016.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
VAC083-062309-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T1945Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0745Z.NO/
1109 AM EDT FRI MAY 6 2016
The Flood Warning continues for
the Dan River at South Boston.
* until Sunday afternoon.
* at 10AM Friday the stage was 20.5 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet by after midnight
tomorrow. The river will fall below flood stage Sunday morning.
* Flood history...this crest compares to a previous crest of 21.6
feet on May 4 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$539
WGUS81 KRNK 061512 CCA
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1109 AM EDT FRI MAY 6 2016
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
1 TO 1.5 INCHES OF RAIN FELL ACROSS THE MIDDLE PORTION OF THE
ROANOKE RIVER BASINS THURSDAY. AN ADDITIONAL QUARTER INCH WITH
LOCALLY HIGHER AMOUNTS POSSIBLE FRIDAY WILL CAUSE MINOR FLOODING
AT RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED FRIDAY EVENING.
&&
VAC037-083-062309-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160509T0020Z/
/RNDV2.1.ER.160506T1013Z.160507T0000Z.160508T1220Z.NO/
1109 AM EDT FRI MAY 6 2016
THE FLOOD WARNING CONTINUES FOR
THE ROANOKE RIVER AT RANDOLPH.
* UNTIL SUNDAY EVENING.
* AT 10AM FRIDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING EXPECTED.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.8 FEET BY THIS EVENING.
THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 24.0 FEET...WIDESPREAD LOWLAND FLOODING IN FIELDS ON
LEFT BANK AND WOODS ON RIGHT BANK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.7
FEET ON FEB 26 2016.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
VAC083-062309-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T1945Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0745Z.NO/
1109 AM EDT FRI MAY 6 2016
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY AFTERNOON.
* AT 10AM FRIDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.8 FEET BY AFTER MIDNIGHT
TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.6
FEET ON MAY 4 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$002
WGUS81 KRNK 062105
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT FRI MAY 6 2016
...The flood warning continues for the following rivers in Virginia..
Roanoke River at Randolph affecting Charlotte and Halifax Counties
Dan River at South Boston affecting Halifax County
...Heavy rainfall from earlier in the week...and additional rainfall
Thursday...has resulted in considerable runoff of water into area
creeks...streams...and rivers. Minor flooding will continue in
some areas for next couple of days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued around 10 pm EDT today.
&&
VAC037-083-070505-
/O.CON.KRNK.FL.W.0014.000000T0000Z-160509T0020Z/
/RNDV2.1.ER.160506T1013Z.160507T0000Z.160508T1220Z.NO/
505 PM EDT FRI MAY 6 2016
the Flood Warning continues for
the Roanoke River at Randolph.
* until Sunday evening.
* at 5 PM Friday the stage was 23.0 feet...and rising slowly.
* Flood stage is 21.0 feet. Moderate flood stage is 24.0 feet.
* The river will continue rising to near 23.8 feet this evening.
The river is then forecast to fall below flood stage Sunday morning.
* Impact...at 24.0 feet...widespread lowland flooding in fields on
left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7
feet on Feb 26 2016.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
VAC083-070505-
/O.CON.KRNK.FL.W.0013.000000T0000Z-160508T1945Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0745Z.NO/
505 PM EDT FRI MAY 6 2016
the Flood Warning continues for
the Dan River at South Boston.
* until Sunday afternoon.
* at 5 PM Friday the stage was 21.2 feet...and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet after midnight
tonight...then is forecast to fall below flood stage Sunday morning.
* Flood history...this crest compares to a previous crest of 21.6
feet on May 4 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
RAB412
WGUS81 KRNK 070223
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT FRI MAY 6 2016
...The Flood Warning continues for the following rivers in
Virginia...
Roanoke River at Randolph affecting Charlotte and Halifax Counties
Dan River at South Boston affecting Halifax County
Heavy rainfall from earlier in the week...and additional rainfall
Thursday...has resulted in considerable runoff of water into area
creeks...streams...and rivers. Minor flooding will continue in
some areas for the next couple of days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by 8 am EDT Saturday.
&&
VAC037-083-071023-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160508T1930Z/
/RNDV2.1.ER.160506T1013Z.160507T0600Z.160508T0730Z.NO/
1023 PM EDT FRI MAY 6 2016
The Flood Warning continues for
the Roanoke River at Randolph.
* until Sunday afternoon.
* at 9 PM EDT Friday the stage was 23.1 feet...and slowly falling.
* Flood stage is 21.0 feet. Moderate flood stage is 24.0 feet.
* The river has crested and will continue to fall Saturday...and
is expected to fall below flood stage Sunday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on
left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7
feet on Feb 26 2016.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
VAC083-071022-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T1500Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0300Z.NO/
1023 PM EDT FRI MAY 6 2016
The Flood Warning continues for
the Dan River at South Boston.
* until Sunday morning.
* at 9 PM EDT Friday the stage was 21.4 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.5 feet early Saturday
morning...then is expected to fall...falling below flood stage
late Saturday evening.
* Flood history...this crest compares to a previous crest of 21.6
feet on May 4 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
RAB625
WGUS81 KRNK 070913
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT SAT MAY 7 2016
...The flood warning continues for the following rivers in Virginia..
Roanoke River at Randolph affecting Charlotte and Halifax Counties
Dan River at South Boston affecting Halifax County
Minor flooding will persist on The Roanoke River at Randolph
and Dan River at South Boston today. The Roanoke River at
Randolph will fall below flood stage Sunday morning. The
Dan River at South Boston should fall below flood stage late
this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by noon today.
&&
VAC037-083-071713-
/O.CON.KRNK.FL.W.0014.000000T0000Z-160508T1930Z/
/RNDV2.1.ER.160506T1013Z.160507T1200Z.160508T0730Z.NO/
513 AM EDT SAT MAY 7 2016
the Flood Warning continues for
the Roanoke River at Randolph.
* until Sunday afternoon.
* at 04AM Saturday the stage was 22.9 feet and slowly falling.
* Flood stage is 21.0 feet.
* The river will fall below flood stage early Sunday.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on
left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7
feet on Feb 26 2016.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
VAC083-071713-
/O.CON.KRNK.FL.W.0013.000000T0000Z-160508T1500Z/
/SBNV2.1.ER.160506T0755Z.160507T1200Z.160508T0300Z.NO/
513 AM EDT SAT MAY 7 2016
the Flood Warning continues for
the Dan River at South Boston.
* until Sunday morning.
* at 04AM Saturday the stage was 21.2 feet and slowly falling.
* Flood stage is 19.0 feet.
* The river will fall below flood stage tonight.
* Flood history...this crest compares to a previous crest of 21.6
feet on May 4 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$296
WGUS81 KRNK 071439
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 AM EDT SAT MAY 7 2016
...The Flood Warning continues for the following rivers in
Virginia...
Roanoke River at Randolph affecting Charlotte and Halifax Counties
Dan River at South Boston affecting Halifax County
Minor flooding will persist on The Roanoke River at Randolph
and Dan River at South Boston today. The Roanoke River at
Randolph will fall below flood stage this evening. The Dan River at
South Boston should fall below flood stage this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued this evening.
&&
VAC037-083-072239-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160508T0913Z/
/RNDV2.1.ER.160506T1013Z.160507T0315Z.160507T2113Z.NO/
1039 AM EDT SAT MAY 7 2016
The Flood Warning continues for
the Roanoke River at Randolph.
* until late tonight.
* at 09AM Saturday the stage was 22.2 feet.
* Flood stage is 21.0 feet.
* The river will continue to fall to below flood stage by this
evening.
* Impact...at 22.0 feet...River Road (Route 607) in Charlotte County
and Black Walnut Road in Halifax County are closed by flooding.
* Flood history...the crest compares to a previous crest of 21.1
feet on Jan 9 2013.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
VAC083-072239-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T0848Z/
/SBNV2.1.ER.160506T0755Z.160507T0315Z.160507T2048Z.NO/
1039 AM EDT SAT MAY 7 2016
The Flood Warning continues for
the Dan River at South Boston.
* until late tonight.
* at 10AM Saturday the stage was 20.5 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by this evening.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural
land and woods.
* Flood history...the crest compares to a previous crest of 21.6
feet on May 4 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$988
WGUS81 KRNK 072217
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT SAT MAY 7 2016
...The Flood Warning is cancelled for the following rivers
in Virginia...
Roanoke River at Randolph affecting Charlotte and Halifax Counties
Dan River at South Boston affecting Halifax County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued *** fill me in ***
&&
VAC037-083-072247-
/O.CAN.KRNK.FL.W.0014.000000T0000Z-160508T0913Z/
/RNDV2.1.ER.160506T1013Z.160507T0315Z.160507T1845Z.NO/
617 PM EDT SAT MAY 7 2016
the Flood Warning is cancelled for
the Roanoke River at Randolph.
* until further notice.
* at 5 PM EDT Saturday the stage was 20.1 feet...and falling.
* Flood stage is 21.0 feet.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
VAC083-072247-
/O.CAN.KRNK.FL.W.0013.000000T0000Z-160508T0848Z/
/SBNV2.1.ER.160506T0755Z.160507T0315Z.160507T2053Z.NO/
617 PM EDT SAT MAY 7 2016
the Flood Warning is cancelled for
the Dan River at South Boston.
* until further notice.
* at 5 PM EDT Saturday the stage was 19.0 feet...and falling.
* Flood stage is 19.0 feet.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
RABWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at May 6, 1:47 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 6, 1:47 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 147 AM EDT FRI MAY 6 2016 .SYNOPSIS... UPPER LOW MOVES FROM THE NC/VA COAST THIS MORNING NORTH TO PA/NJ BY SATURDAY MORNING. A COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...STALLING ACROSS THE CAROLINAS MONDAY THEN MOVING NORTH AS A WARM FRONT BY TUESDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 130 AM EDT FRIDAY... MAIN CONCENTRATION OF SHOWERS SHOULD STAY OVER THE EASTERN CWA THIS MORNING WITH BETTER LOW LVL CONVERGENCE. AS UPPER LOW MOVES NORTH ALONG THE NC/VA COAST WILL STILL SEE SHOWERS AROUND THROUGH THE DAY. FURTHER WEST...THINK SHOWERS WILL BE MORE ISOLATED TO SCATTERED SO PLAN ON CUTTING POPS BACK EARLY BEFORE ANOTHER UPPER IMPULSE ON THE WEST SIDE OF THE UPPER LOW MOVES ACROSS THE CENTRAL AND SOUTHERN APPALACHIANS THIS AFTERNOON. KEPT A FEW SNOW SHOWERS AT THE HIGHER ELEVATIONS OF FAR SW VA INTO NC THIS MORNING PER MESONET OBS AND WEB CAMS SHOWING SNOW AT MT ROGERS AND BEECH MOUNTAIN. STILL ONLY A DUSTING TO AN INCH AT THESE LOCATIONS...THOUGH SOME DUSTING ON THE ROADS IS POSSIBLE. PREVIOUS DISCUSSION FROM THURSDAY EVENING... PERSISTENT LOW PRESSURE WILL CONTINUE TO AFFECT THE REGION THROUGH FRIDAY. SHOWERS WILL ROTATE AROUND THE UPPER LOW AS IT TRACKS EAST ACROSS NORTH CAROLINA...WITH THE AXIS OF WIDESPREAD PRECIPITATION EVENTUALLY BECOMING ORIENTED NORTH TO SOUTH OVER THE EASTERN COUNTY WARNING AREA LATE TONIGHT. LITTLE CHANGE IN THIS AREA OF BEST FORCING IS EXPECTED UNTIL AFTER 8AM ON FRIDAY. THE COLD POOL ALOFT WILL SLOWLY MODERATE AND THIS WILL LESSEN THE CHANCES FOR THUNDER SO WILL NOT MENTION ANY IN THE FORECAST BUT A STRAY RUMBLE OF THUNDER IS NOT OUT OF THE QUESTION. GUIDANCE HAS BACKED OFF ON PRECIPITATION AMOUNTS THROUGH FRIDAY SO EVEN WITH A HEFTY DOSE OF RAINFALL TODAY WIDESPREAD FLOODING IS NOT EXPECTED TO MATERIALIZE. MUCH BELOW NORMAL TEMPERATURES WILL ALSO CONTINUE AND SOME SNOW CAN BE EXPECTED AT THE HIGHEST ELEVATIONS WEST OF THE BLUE RIDGE TONIGHT. HAVE ADDED MINOR SNOW ACCUMULATIONS AT THE HIGHEST PEAKS...MAINLY FROM MT. ROGERS TO BEECH MOUNTAIN. LITTLE CHANGE IS EXPECTED FOR TEMPERATURES TONIGHT. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... AS OF 345 PM EDT THURSDAY... THE UPPER LOW MOVES NORTHEAST INTO THE ATLANTIC OCEAN FRIDAY AFTERNOON INTO FRIDAY NIGHT. ON FRIDAY NIGHT...THE 500 MB HEIGHTS ARE BUILDING AS THE LOW DEPARTS AND THE UPPER LEVEL RIDGE OVER THE PLAINS HEADS EASTWARD. LINGERING SCATTERED SHOWERS WILL DIMINISH FRIDAY NIGHT INTO SATURDAY MORNING. LOW TEMPERATURES FRIDAY NIGHT WILL RANGE FROM AROUND 40 DEGREES IN THE MOUNTAINS TO NEAR 50 DEGREES IN THE PIEDMONT. A WEAK COLD FRONT WILL APPROACH OUR AREA FROM THE GREAT LAKES ON SATURDAY...WITH THE THREAT FOR SCATTERED SHOWERS. THE HIGHEST POPS WILL BE WEST OF THE BLUE RIDGE. HIGH TEMPERATURES SATURDAY WILL VARY FROM THE LOWER 60S IN THE MOUNTAINS TO THE MID 70S IN THE PIEDMONT. SHOWERS ARE LIKELY SATURDAY NIGHT ESPECIALLY IN THE WEST AS THE COLD FRONT TRAVELS THROUGH OUR REGION. LOW TEMPERATURES SATURDAY NIGHT WILL GENERALLY BE FROM AROUND 50 DEGREES IN THE NORTHWEST MOUNTAINS TO THE MID 50S IN THE PIEDMONT. THE FRONTAL BOUNDARY WILL STALL SUNDAY INTO SUNDAY NIGHT ACROSS THE REGION...AS THE UPPER FLOW FLATTENS OUT. HIGH TEMPERATURES SUNDAY WILL WARM INTO THE LOWER 60S IN THE NORTHERN MOUNTAINS TO NEAR 80 DEGREES IN THE PIEDMONT. THE COMBINATION OF DIURNAL HEATING AND OROGRAPHICAL EFFECTS MAY OVERCOME WEAK INSTABILITY TO GENERATE ISOLATED THUNDERSTORM SUNDAY AFTERNOON INTO SUNDAY EVENING ACROSS THE HIGHER TERRAIN. MODEL SOLUTIONS OF GFS AND ECMWF ARE LOOKING A LITTLE WETTER WITH THE UPPER SHORTWAVE SUNDAY NIGHT...THUS WILL ALLOW SCATTERED SHOWERS IN NORTHWEST PORTION OF FORECAST AREA SUNDAY NIGHT. LOW TEMPERATURES SUNDAY NIGHT WILL DROP INTO THE MID 40S ACROSS THE NORTH TO THE MID 50S ACROSS THE SOUTH. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 345 PM EDT THURSDAY... THE FRONTAL BOUNDARY WILL LIFT NORTH AS A WARM FRONT MONDAY INTO TUESDAY. MOISTURE CONVERGENCE ALONG THIS FRONT WILL RESULT IN A RISK FOR SHOWERS AND PERHAPS A FEW THUNDERSTORMS DURING THE PERIOD. ON WEDNESDAY...OUR AREA WILL BE IN THE WARM SECTOR WITH A WAVY WARM FRONT TO THE NORTH AND A COLD FRONT TO OUR WEST IN THE OHIO VALLEY. ON WEDNESDAY NIGHT INTO THURSDAY...THE LOW PRESSURE WILL LIFT NORTH INTO THE GREAT LAKES AND ASSOCIATED COLD FRONT WILL MOVE EAST INTO OUR REGION. THERE IS ENOUGH INSTABILITY TO MENTION GOOD CHANCE OF THUNDERSTORMS FOR THE NORTHWEST ON WEDNESDAY. HOWEVER...THE GREATEST INSTABILITY AS SEEN IN THE LIS IS TO OUR WEST AND SOUTHEAST. THE UNSETTLED WEATHER WILL CONTINUE ON THURSDAY...AS ANOTHER CLOSED LOW DROPS INTO THE UPPER MIDWEST AND GREAT LAKES REGIONS AND SHORTWAVES ROTATE AROUND THE BASE OF THE LOW. TEMPERATURES WILL MODERATE INTO MIDWEEK. THEN...BEHIND THE COLD FRONT...A COOL DOWN IS POSSIBLE FOR THE END OF THE WEEK. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 135 AM EDT FRIDAY... KEPT CIGS LOWER THAN VFR THRU MOST OF THE MORNING PER LATEST MODEL FORECASTS AND SATELLITE TRENDS. SHOULD SEE ONLY MVFR FOG AT TIMES WITH SHOWERS...AND ESPECIALLY OVER BLF. WINDS WILL START TO PICK UP AROUND 12-15Z IN THE WEST AND MIDDAY IN THE EAST AS SFC LOW STARTS TO MOVE NORTH ALONG THE COAST. GUSTS TO 20-25KTS POSSIBLE AT BCB/ROA. STILL IFFY ON SHOWER COVERAGE AND THINK THE LWB/BLF/BCB AREA WILL SEE LIMITED COVERAGE AFTER 12Z TODAY WITH DOWNSLOPE STARTING TO DRY THINGS SOME IN BCB AND PERHAPS ROA. WITH PROXIMITY OF UPPER LOW TO LYH/DAN SHOULD SEE OFF AND ON SHOWERS THERE THRU THE DAY WITH MVFR CIGS...BECOMING VFR BY EARLY-MID AFTERNOON. THINKING IS LESS SHOWERS BY FRIDAY EVENING SO KEPT IT OUT OF THE TAFS AFTER LATE AFTERNOON...WITH EVERYONE VFR. .EXTENDED AVIATION DISCUSSION... MAINLY VFR INTO SATURDAY BEFORE NEXT FRONT AND UPPER DISTURBANCE ARRIVE SAT NIGHT-SUN WHICH COULD BRING SUB VFR WEATHER TO THE AREA...MAINLY BCB/BLF/LWB. MONDAY WILL BE MAINLY VFR WITH SOUTHWEST FLOW IN PLACE THOUGH WARM FRONT MAY BRING SOME MVFR CIGS AND POSSIBLE SHOWERS TO THE MOUNTAINS. WE WILL BE IN THE WARM SECTOR BY TUESDAY WITH ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED. SOME MVFR POSSIBLE WITH THOSE OTHERWISE VFR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MBS NEAR TERM...AMS/WP SHORT TERM...KK LONG TERM...KK AVIATION...RCS/WP
Hazardous weather outlook, May 5, 9:02 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 902 PM EDT THU MAY 5 2016 NCZ001>005-018>020-VAZ007-009>020-022-023-032-033-043-WVZ042>044-507- 508-061215- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-PATRICK-FRANKLIN- HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 902 PM EDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL TONIGHT. THIS MAY LEAD TO SOME RISES ON AREA STREAMS AND RIVERS. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ006-VAZ024-034-035-044>047-058-059-061215- CASWELL-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 902 PM EDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL TODAY. THIS MAY LEAD TO SOME RISES ON AREA STREAMS AND RIVERS. LOCALIZED FLOODING IS POSSIBLE. A FLOOD WATCH MAY BE NEEDED IF THE HEAVIER RAIN IS SLOW TO MOVE AND REPEATS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 5, 10:16 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1016 PM EDT THU MAY 5 2016 NCZ001-018-VAZ015-060600- ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 1016 PM EDT THU MAY 5 2016 ...MINOR SNOW ACCUMULATION TONIGHT... EXPECT AREAS OF RAIN AND SNOW ACROSS SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA TONIGHT. LOCATIONS ABOVE 3500 FEET WILL HAVE PRIMARILY SNOW WITH A ADDITIONAL ONE INCH ACCUMULATION POSSIBLE BEFORE SUNRISE. USE CAUTION WHEN TRAVELING TONIGHT. DUE TO TEMPERATURES IN THE UPPER 20S TO THE UPPER 30S...THERE MAY BE SLICK SPOTS ON ROADS AND BRIDGES. NCZ002-VAZ007-009>014-016-017-060600- ALLEGHANY NC-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD- INCLUDING THE CITIES OF...SPARTA...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... GALAX...FLOYD 1016 PM EDT THU MAY 5 2016 ...SNOW POSSIBLE AT HIGHER ELEVATIONS TONIGHT... SNOW WILL MIX WITH RAIN ACROSS HIGHER ELEVATIONS TONIGHT. LITTLE TO NO ACCUMULATION IS EXPECTED FOR MUCH OF THE AREA. HOWEVER...THE HIGHER ELEVATIONS AND LOCATIONS ALONG THE BLUE RIDGE PARKWAY MAY HAVE A DUSTING OF SNOW OVERNIGHT. USE CAUTION WHEN TRAVELING TONIGHT. DUE TO TEMPERATURES IN THE 30S...THERE MAY BE SLICK SPOTS ON ROADS AND BRIDGES AT HIGHER ELEVATIONS.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:10 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 62 hr |
Nearby
River Flood Warnings in Virginia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.